Alert archive / Nebraska / Wind Advisories in 2006

Wind Advisory 17, NWS Cheyenne, WY

October 29, 20067 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at Oct 29, 2006, 3:33 PM MST for 7 counties in Nebraska. It took effect at Oct 30, 2006, 7:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2006, 3:33 PM MST (22:33 UTC)
In effect from
Oct 30, 2006, 7:00 AM MST
Expired
Oct 30, 2006, 2:29 PM MST
In force
7 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3523 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 292233
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
333 PM MST SUN OCT 29 2006

...WEST TO NORTHWEST WINDS WILL INCREASE LATE TONIGHT AND MONDAY
OVER PARTS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE...

.A STRONG WEATHER SYSTEM WILL MOVE INTO THE NORTHERN ROCKIES 
TONIGHT. AHEAD OF THIS SYSTEM...LARGE DIFFERENCES IN PRESSURE WILL
DEVELOP OVER MUCH OF CENTRAL AND SOUTHERN WYOMING TONIGHT AND
EARLY MONDAY. A VIGOROUS COLD FRONT WILL RACE SOUTH ON MONDAY.

NEZ001>003-019>021-054-055-300700-
/O.NEW.KCYS.WI.Y.0017.061030T1400Z-061030T2300Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
333 PM MST SUN OCT 29 2006

...WIND ADVISORY IN EFFECT FROM 7 AM TO 4 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY FOR THE WESTERN NEBRASKA PANHANDLE...WHICH IS IN EFFECT
FROM 7 AM TO 4 PM MST MONDAY.

NORTHWEST WINDS WILL INCREASE MONDAY MORNING AS A COLD FRONT
SWEEPS THROUGH THE REGION. SPEEDS WILL BE FROM 30 TO 35 MPH WITH
GUSTS BETWEEN 45 AND 50 MPH. THE WINDS WILL NOT DECREASE UNTIL 
LATE MONDAY AFTERNOON. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. VISIBILITIES MAY ALSO BE REDUCED IN PLACES DUE
TO BLOWING DUST. TRAVELERS SHOULD PLAN ON USING EXTRA CAUTION.

$$

WYZ066-067-069-300700-
/O.NEW.KCYS.HW.A.0011.061030T0700Z-061030T1900Z/
LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND...
GUERNSEY...CHEYENNE
333 PM MST SUN OCT 29 2006

...HIGH WIND WATCH IN EFFECT FROM MIDNIGHT MST TONIGHT THROUGH
MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH FOR LATE TONIGHT THROUGH MONDAY MORNING FOR THE SOUTHERN 
LARAMIE RANGE AND FOR PLATTE AND WESTERN LARAMIE COUNTIES.  THIS
WATCH INCLUDES CHEYENNE...GUERNSEY AND WHEATLAND.

AT LOWER ELEVATIONS...WEST WINDS WILL INCREASE AFTER MIDNIGHT TO 
SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. FOR THE
MOUNTAINS...WINDS WILL BE FROM 40 TO 50 MPH WITH GUSTS NEAR 70 MPH
POSSIBLE. THE STRONG WINDS WILL PERSIST THROUGH MONDAY MORNING 
AND THEN DECREASE MONDAY AFTERNOON.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

JLH
6 follow-up statements
000 
WWUS75 KCYS 300312
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
812 PM MST SUN OCT 29 2006

...WEST TO NORTHWEST WINDS WILL INCREASE OVERNIGHT INTO MONDAY
OVER PARTS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA
PANHANDLE...

.A STRONG WEATHER SYSTEM WILL MOVE INTO THE NORTHERN ROCKIES
LATE TONIGHT. AHEAD OF THIS SYSTEM...LARGE DIFFERENCES IN PRESSURE
WILL DEVELOP OVER MUCH OF CENTRAL AND SOUTHERN WYOMING LATE TONIGHT
AND EARLY MONDAY. A VIGOROUS COLD FRONT WILL RACE SOUTH ON MONDAY.

WYZ066-067-069-301115-
/O.UPG.KCYS.HW.A.0011.061030T0700Z-061030T1900Z/
/O.NEW.KCYS.HW.W.0014.061030T0700Z-061030T1900Z/
LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND...
GUERNSEY...CHEYENNE
812 PM MST SUN OCT 29 2006

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MST
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

THE SURFACE PRESSURE GRADIENT WILL TIGHTEN OVERNIGHT AS
THE SURFACE LOW SLIDES SOUTHWARD FROM MONTANA INTO WYOMING AND
HIGH PRESSURE REMAINS ACROSS NORTHEAST COLORADO. AT LOWER
ELEVATIONS...WEST WINDS WILL INCREASE AFTER MIDNIGHT TO SPEEDS OF
30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. FOR THE MOUNTAINS...WINDS
WILL BE FROM 40 TO 50 MPH WITH GUSTS NEAR 70 MPH POSSIBLE. THE
STRONG WINDS WILL PERSIST THROUGH MONDAY MORNING AND THEN DECREASE
MONDAY AFTERNOON. MAIN IMPACTS TO TRAVELERS WILL BE ALONG
INTERSTATE 10 BETWEEN CHEYENNE AND DOUGLAS AND ALONG INTERSTATE 80
BETWEEN CHEYENNE AND LARAMIE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NEZ001>003-019>021-054-055-301115-
/O.CON.KCYS.WI.Y.0017.061030T1400Z-061030T2300Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
812 PM MST SUN OCT 29 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM MST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM MST MONDAY. 

NORTHWEST WINDS WILL INCREASE MONDAY MORNING AS A COLD FRONT
SWEEPS THROUGH THE REGION. SPEEDS WILL BE FROM 30 TO 35 MPH WITH
GUSTS BETWEEN 45 AND 50 MPH. THE WINDS WILL NOT DECREASE UNTIL
LATE MONDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. VISIBILITIES MAY ALSO BE REDUCED IN PLACES DUE
TO BLOWING DUST. TRAVELERS SHOULD PLAN ON USING EXTRA CAUTION.

$$
000 
WWUS75 KCYS 301055
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
355 AM MST MON OCT 30 2006

...WEST TO NORTHWEST WINDS WILL INCREASE THIS MORNING
OVER PARTS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA
PANHANDLE...

.A STRONG COLD FRONT WILL MOVE ACROSS THE AREA BY MIDDAY. AHEAD OF
THIS SYSTEM...LARGE DIFFERENCES IN PRESSURE WILL DEVELOP OVER MUCH
OF CENTRAL AND SOUTHERN WYOMING. 

WYZ066-067-069-301900-
/O.CON.KCYS.HW.W.0014.000000T0000Z-061030T1900Z/
LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND...
GUERNSEY...CHEYENNE
355 AM MST MON OCT 30 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. 

THE SURFACE PRESSURE GRADIENT WILL TIGHTEN AS A SURFACE LOW SLIDES
SOUTHWARD FROM MONTANA INTO WYOMING AND HIGH PRESSURE REMAINS
ACROSS NORTHEAST COLORADO. AT LOWER ELEVATIONS... WEST WINDS WILL
INCREASE THIS MORNING TO SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 60
MPH POSSIBLE. FOR THE MOUNTAINS...WINDS WILL BE FROM 40 TO 50 MPH
WITH GUSTS NEAR 70 MPH POSSIBLE. THE STRONG WINDS WILL PERSIST
THROUGH MONDAY MORNING AND THEN DECREASE MONDAY AFTERNOON. MAIN
IMPACTS TO TRAVELERS WILL BE ALONG INTERSTATE 25 BETWEEN CHEYENNE
AND DOUGLAS AND ALONG INTERSTATE 80 BETWEEN CHEYENNE AND LARAMIE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NEZ001>003-019>021-054-055-301900-
/O.CON.KCYS.WI.Y.0017.061030T1400Z-061030T2300Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
355 AM MST MON OCT 30 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM
MST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM
MST THIS AFTERNOON. 

NORTHWEST WINDS WILL INCREASE THIS MORNING AS A COLD FRONT
SWEEPS THROUGH THE REGION. SPEEDS WILL BE FROM 30 TO 35 MPH WITH
GUSTS BETWEEN 45 AND 50 MPH. THE WINDS WILL NOT DECREASE UNTIL
LATE MONDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. VISIBILITIES MAY ALSO BE REDUCED IN PLACES DUE
TO BLOWING DUST. TRAVELERS SHOULD PLAN ON USING EXTRA CAUTION.

$$
000 
WWUS75 KCYS 301655
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
955 AM MST MON OCT 30 2006

WYZ066-067-069-301800-
/O.CAN.KCYS.HW.W.0014.000000T0000Z-061030T1900Z/
LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND...
GUERNSEY...CHEYENNE
955 AM MST MON OCT 30 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING THAT HAD BEEN IN EFFECT UNTIL NOON FOR CHEYENNE...
WHEATLAND AND THE SOUTHERN LARAMIE RANGE. A COLD FRONT WAS RACING
SOUTH FASTER THAN EXPECTED THIS MORNING. IT WAS CAUSING WINDS TO 
SHIFT TO THE NORTH AT 15 TO 30 MPH. THESE SPEEDS ARE BELOW HIGH
WIND CRITERIA.

$$

NEZ001>003-019>021-054-055-302300-
/O.CON.KCYS.WI.Y.0017.000000T0000Z-061030T2300Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
955 AM MST MON OCT 30 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FOR THE WESTERN NEBRASKA PANHANDLE
UNTIL 4 PM MST THIS AFTERNOON.

STRONG NORTHWEST WINDS WILL CONTINUE AT SPEEDS 25 TO 35 MPH WITH
GUSTS BETWEEN 40 AND 50 MPH THROUGH MID AFTERNOON. THE WINDS WILL
DECREASE LATE THIS AFTERNOON TO SPEEDS OF 10 TO 20 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. VISIBILITIES MAY ALSO BE REDUCED IN PLACES DUE
TO BLOWING DUST. TRAVELERS SHOULD PLAN ON USING EXTRA CAUTION.

$$

JLH
000 
WWUS75 KCYS 301721
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1021 AM MST MON OCT 30 2006

WYZ065-301900-
/O.NEW.KCYS.HW.W.0015.061030T1721Z-061030T1900Z/
LARAMIE VALLEY-
INCLUDING THE CITY OF...LARAMIE
1021 AM MST MON OCT 30 2006

...HIGH WIND WARNING IN EFFECT UNTIL NOON MST TODAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND 
WARNING FOR THE LARAMIE VALLEY...WHICH IS IN EFFECT UNTIL NOON
MST TODAY. STRONG WEST WINDS HAVE DEVELOPED JUST AHEAD OF A COLD
FRONT MOVING DOWN FROM THE NORTH. SPEEDS AT THE LARAMIE AIRPORT
HAD INCREASED TO 35 TO 50 MPH WITH GUSTS AROUND 60 MPH WITH A PEAK
GUST OF 61 MPH AT 941 AM MST. THE STRONG WINDS WILL PERSIST UNTIL
NOON WHEN THEY WILL SHIFT TO THE NORTH AT 20 TO 30 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NEZ001>003-019>021-054-055-302300-
/O.CON.KCYS.WI.Y.0017.000000T0000Z-061030T2300Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
1021 AM MST MON OCT 30 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

STRONG NORTHWEST WINDS WILL CONTINUE AT SPEEDS 25 TO 35 MPH WITH
GUSTS BETWEEN 40 AND 50 MPH THROUGH MID AFTERNOON. THE WINDS WILL
DECREASE LATE THIS AFTERNOON TO SPEEDS OF 10 TO 20 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. VISIBILITIES MAY ALSO BE REDUCED IN PLACES DUE
TO BLOWING DUST. TRAVELERS SHOULD PLAN ON USING EXTRA CAUTION.

$$

JLH
000 
WWUS75 KCYS 301910
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1210 PM MST MON OCT 30 2006

WYZ065-302015-
/O.EXP.KCYS.HW.W.0015.000000T0000Z-061030T1900Z/
LARAMIE VALLEY-
INCLUDING THE CITY OF...LARAMIE
1210 PM MST MON OCT 30 2006

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING ISSUED THIS MORNING IS NO LONGER IN EFFECT.
IT WILL STILL BE WINDY UNTIL MID AFTERNOON. HOWEVER...SPEEDS WILL
STAY BELOW HIGH WIND CRITERIA. NORTHWEST WINDS OF 25 TO 35 MPH
WITH GUSTS TO 45 MPH CAN BE EXPECTED UNTIL ABOUT 2 PM WHEN THE
WINDS WILL SWITCH TO THE NORTH AT 15 TO 25 MPH.

$$

NEZ001>003-019>021-054-055-302300-
/O.CON.KCYS.WI.Y.0017.000000T0000Z-061030T2300Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
1210 PM MST MON OCT 30 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FOR THE WESTERN NEBRASKA 
PANHANDLE UNTIL 4 PM MST THIS AFTERNOON.

STRONG NORTHWEST WINDS WILL CONTINUE AT SPEEDS 25 TO 35 MPH WITH
GUSTS BETWEEN 40 AND 50 MPH THROUGH MID AFTERNOON. THE WINDS WILL
DECREASE LATE THIS AFTERNOON TO SPEEDS OF 10 TO 20 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. VISIBILITIES MAY ALSO BE REDUCED IN PLACES DUE
TO BLOWING DUST. TRAVELERS SHOULD PLAN ON USING EXTRA CAUTION.

$$

JLH
000 
WWUS75 KCYS 302129
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
229 PM MST MON OCT 30 2006

NEZ001>003-019>021-054-055-302230-
/O.CAN.KCYS.WI.Y.0017.000000T0000Z-061030T2300Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
229 PM MST MON OCT 30 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
ADVISORY FOR THE WESTERN NEBRASKA PANHANDLE. OTHER THAN A FEW GUSTS
NEAR 40 MPH BETWEEN KIMBALL AND SIDNEY...NORTH WINDS HAD DECREASED
TO 15 TO 30 MPH AS OF 2 PM MST. WITH A FURTHER LESSENING OF WIND 
EXPECTED LATE THIS AFTERNOON...THE WIND ADVISORY HAS BEEN CANCELLED.


$$

JLH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Oct 29, 3:03 PM MST, 30 minutes earlier.

Area forecast discussion, Oct 29, 3:03 PM MST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
303 PM MST SUN OCT 29 2006

.SHORT TERM...A COUPLE OF WEAK SHORTWAVE TROUGHS HAVE KEPT QUITE A
LOT OF HIGH CLOUDS OVER THE CWA TODAY.  WITH TEMPS FROM 70 TO 75
DEGREES AND HUMIDITES FROM 12-15 PERCENT...WESTERN NEB PANHANDLE GOT
CLOSE TO RED FLAG CONDITIONS BUT WINDS HAVE MAINLY BEEN JUST BELOW
THE SPEEDS NEEDED OR ONLY IN CRITERIA FOR AN HOUR OR SO. ATTENTION
NOW TURNS TO STRONG SHORTWAVE DIGGING INTO PACIFIC NW. MODELS ARE IN
GOOD AGREEMENT IN SWEEPING THIS FEATURE INTO THE NORTHERN ROCKIES
TONIGHT...AND ACROSS EASTERN MT/NORTHERN WY INTO THE DAKOTAS ON
MONDAY.  THE ASSOCIATED VIGOROUS COLD FRONT SWEEPS INTO NORTHERN CWA
LATE TONIGHT...AND PUSHES TO NEAR A RWL/CYS/SNY LINE AROUND 18Z AND
THEN MOVES ON THROUGH SW PART OF CWA EARLY IN THE AFTERNOON.  WITH
MAIN UPPER DYNAMICS STAYING TO THE NORTH...BEST PRECIP CHANCES WILL
BE OVER EAST CENTRAL WY AND THE MOUNTAINS. SCREAMING WX WORDS WILL
BE WINDY AND COLDER.  IN FACT...GIVEN THE POSITION OF UPPER
JET...LARGE H7 HEIGHT GRADIENT AND 60KT H7 WINDS ...HAVE OPTED TO
ISSUE A HIGH WIND WATCH FOR CYS/EAN AREAS AND SOUTHERN LARAMIE RANGE
LATE TONIGHT/MON MORNING...AND A WIND ADVY FOR WESTERN NEB PANHANDLE
MON.  WINDS DECREASE LATE MON AFTERNOON AND EVENING.  KEPT A LOW POP
GOING MON EVENING IN SOME AREAS WITH SOME UPPER JET EFFECTS STILL IN
REGION AND SECONDARY WEAK UPPER TROUGH STILL SLIDING DOWN FROM NW.
DECREASING CLOUDS WITH COLD TEMPS LATER MON NIGHT...THEN PARTLY
CLOUDY AND COOL FOR TUESDAY.

.LONG TERM...TUE NIGHT THROUGH SUNDAY. WEST NORTHWESTERLY FLOW ALOFT
TUE NIGHT THROUGH FRI WITH AN UPPER TROUGH OVER THE EASTERN UNITED
STATES AND A LOW AMPLITUDE RIDGE OVER THE GREAT BASIN AND NORTHERN
ROCKIES. THE RIDGE AXIS WILL GRADUALLY MOVE EASTWARD AND LOOKS TO BE
OVER THE FORECAST AREA SATURDAY. MODELS DIVERGE FOR NEXT
SUNDAY...WITH THE GFS PROGGING A TROUGH OVER THE FORECAST AREA WHILE
THE DGEX DEPICTS A FLAT RIDGE. AM LEANING TOWARD THE DGEX SOLUTION
FOR SUN. SURFACE HIGH PRESSURE LINGERING TO OUR NORTHEAST WILL KEEP
SURFACE BASED UPSLOPE FLOW WED AND THU. MOISTURE AND DYNAMICS ARE
BOTH QUITE LIMITED THUS NO PRECIPITATION IS EXPECTED WED OR THU...
BUT TEMPERATURES WILL BE SLOW TO REBOUND. HEIGHTS WILL INCREASE FRI
AND THE DOWNSLOPE COMPONENT OF LOW LEVEL WINDS INCREASES. TEMPS FRI
SHOULD BE APPROXIMATELY NORMAL WITH CONTINUED DRY CONDITIONS. THE
MODERATING TREND WILL CONTINUE INTO THE WEEKEND WITH NO
PRECIPITATION EXPECTED.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

JLH/JR
Hazardous weather outlook, Oct 29, 3:29 AM MST, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
329 AM MST SUN OCT 29 2006

NEZ001>003-019>021-054-055-WYZ059>063-065-068-070-301030-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-LARAMIE VALLEY-GOSHEN-PINE BLUFFS-
329 AM MST SUN OCT 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDY AND COLDER WEATHER WILL BE OVER SOUTHEAST WYOMING AND
THE WESTERN NEBRASKA PANHANDLE MONDAY AND MONDAY NIGHT.  THERE
IS A SLIGHT CHANCE OF LIGHT RAIN OR SNOW MONDAY AND LIGHT SNOW
MONDAY NIGHT.  NORTHWEST WINDS WILL GUST TO 45 MPH DURING THAT
TIME. WINDY WARMER AND DRY WEATHER WILL BE OVER THE AREA
FRIDAY AND SATURDAY WITH FIRE WEATHER CONCERNS HEIGHTENED IN
THE LOWER ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ064-066-067-069-301030-
NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
329 AM MST SUN OCT 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WEST WINDS WILL GUST TO 45 MPH UNTIL MID MORNING.  THE WINDS
WILL CAUSE TRAVEL PROBLEMS FOR LIGHTWEIGHT OR HIGH PROFILE
VEHICLES ON INTERSTATES 25 AND 80 MAINLY IN WESTERN LARAMIE
COUNTY. ALSO THROUGH MID MORNING...BE CAREFULL WITH OUTDOOR
FIRES AS ANY FIRE THAT IS UNCONTROLLED WILL BE ABLE TO SPREAD
QUICKLY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDY AND COLDER WEATHER WILL BE OVER SOUTHEAST WYOMING
MONDAY AND MONDAY NIGHT. THERE IS A SLIGHT CHANCE OF LIGHT RAIN
OR SNOW MONDAY AND LIGHT SNOW MONDAY NIGHT. NORTHWEST WINDS WILL
GUST TO 45 MPH DURING THAT TIME. WINDY WARMER AND DRY WEATHER WILL
BE OVER THE AREA FRIDAY AND SATURDAY WITH FIRE WEATHER CONCERNS
HEIGHTENED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

Nearby

Wind Advisories in Nebraska, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.